Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2015, 5:00 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 7, 2015, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS51 KBOX 072100
SVRBOX
MAC011-027-072145-
/O.NEW.KBOX.SV.W.0044.150707T2100Z-150707T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
EAST CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 500 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER MONTAGUE...OR 8 MILES SOUTHEAST OF GREENFIELD...
AND WAS MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
FITCHBURG...ORANGE...DEERFIELD...GARDNER...ATHOL...WINCHENDON...
MONTAGUE...TEMPLETON...WESTMINSTER...ASHBURNHAM...SUNDERLAND...
LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...ROYALSTON...
PETERSHAM...NEW SALEM...WENDELL AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4271 7194 4260 7183 4246 7251 4255 7258
4272 7222
TIME...MOT...LOC 2100Z 239DEG 33KT 4253 7248
$$
NOCERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:24 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 7, 4:24 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT TUE JUL 7 2015
.SYNOPSIS...
A WARM FRONT WILL WEAKEN AS IT MOVES NORTH ACROSS THE REGION
TODAY. A COLD FRONT MOVES ACROSS THE REGION WEDNESDAY BRINGING
SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS. THE FRONT
MOVES SOUTH OF NEW ENGLAND WEDNESDAY NIGHT BRINGING SHOWERS.
COOLER TEMPERATURES EXPECTED ON THURSDAY BEHIND A COLD
FRONT...WITH A RISK FOR A PERIOD OF SHOWERS MAINLY LATE THURSDAY
AND THURSDAY NIGHT TO THE SOUTH OF THE MASSACHUSETTS TURNPIKE.
HIGH PRESSURE WILL THEN BRING DRY AND WARM WEATHER
FRIDAY...SATURDAY AND PROBABLY INTO MUCH OF SUNDAY. A PERIOD OR
TWO OF UNSETTLED WEATHER MAY ARRIVE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MID-LEVEL SHORTWAVE OVER PA WILL CONTINUE TO MOVE NORTHEAST TOWARDS
THE REGION. THIS DIFFUSE SHORTWAVE COMBINED WITH THE AREA BEING IN A
TROPICAL AIRMASS HAS TRIGGERED SHOWERS AND ISO THUNDERSTORMS ACROSS
SNE. K INDEX DOES SHOW A MINIMUM OVER THE I-95 CORRIDOR WHICH HAS
KEPT THE SHOWERS AT BAY THIS AFTERNOON. PWAT VALUES ARE QUITE
HIGH...OVER 1.8 INCHES WHICH HAS LEAD TO HEAVY DOWNPOURS. PRETTY
UNIFORM BUT WEAK FLOW ALOFT IS ALLOWING FOR SOME TRAINING AND
SLOW MOVING CELLS. CANNOT RULE OUT SOME HEAVY DOWNPOURS/LOCALIZED
FLOODING ESP ACROSS THE WESTERN HALF OF THE REGION...WHERE
CONFIDENCE IS HIGHEST. LOW RISK OF ANY STRONG WINDS AS THE
SHORTWAVE IS WEAK AND ML CAPE IS MARGINAL. IN FACT CLOUD COVER IS
JUST NOW BEGINNING TO BREAK OUT...SO A LATE DAY RALLY FOR CAPE OF
POSSIBLE. HOWEVER...SHEAR VALUES ARE LOW AND LAPSE RATES ARE
PRETTY POOR. SO A STRONG STORM POTENTIAL IS LOW BUT NOT ZERO.
LLJ IS BEGINNING TO PICK UP ACROSS THE AREA...WHICH IS ALLOWING FOR
MIXING. GUSTS COULD REACH NEAR 20 TO 25 MPH. OTHERWISE AFTER
SUNSET...ANTICIPATE BOTH WINDS AND PRECIP TO BEGIN TO WANE AS WE
LOSE THE DIURNAL HEATING. ALSO TEMPS ALOFT ARE QUIET WARM SQUASHING
THE ELEVATED THUNDER POTENTIAL TONIGHT. FINALLY WE ARE ON THE
BACKSIDE OF THE WAVE...SO SUBSIDENCE WILL TAKE HOLD OF THE AREA.
MOSTLY CLOUDY SKIES OVERNIGHT AND DEWPOINTS IN THE 70S WILL NOT
ALLOW FOR TEMPS TO COOL VERY MUCH. IN FACT MANY SITES WILL
STRUGGLE TO GET BELOW 70F. STILL SOME MIXING COULD OCCUR...ESP
ACROSS THE COASTAL REGIONS WHICH COULD LIMIT FOG POTENTIAL. STILL
CANT RULE IT OUT AS WELL AS LOW STRATUS. LOW CONFIDENCE ON HOW
WIDE SPREAD IF/IT WILL GET SO FOR NOW BELIEVE THAT PATCHY FOG MAY
OCCUR.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TOMORROW...
ANOTHER SHORTWAVE WILL MOVE ACROSS WESTERN NEW ENGLAND TOMORROW.
THIS WILL BRING A COLD FRONT ACROSS THE REGION. THERE IS STILL A
LARGE SPREAD IN GUIDANCE ON TIMING OF THE FRONT WITH THE HI-RES/NAM
FASTER VS THE GFS/EC/RGEM. WENT CONSERVATIVE AND PLAYED DOWN THE
MIDDLE OF THE ROAD FOR TIMING.
SOUTHWEST FLOW CONTINUING INTO THE MORNING HOURS...AND WITH A COLD
FRONT APPROACHING COULD SEE SCT SHOWERS AND THUNDERSTORMS DEVELOP
BY LATE MORNING LASTING INTO THE EVENING HOURS. BIGGEST THREAT
WITH THE STORMS WILL BE HEAVY RAIN LEADING TO LOCALIZED FLOODING.
IN FACT IT APPEARS THAT THE FRONT WILL SLOW DOWN ITS SOUTHWARD
MOVEMENT AND STALL SOMEWHERE ACROSS THE THE SOUTH COAST. WITH THIS
SLOW MOVEMENT AND THE WINDS BEING PARALLEL WITH THE FRONT...COULD
SEE TRAINING CELLS. ALSO APPEARS THAT THERE WILL BE GOOD BL
MOISTURE CONVERGENCE ALONG THE FRONT.CONSIDERED ISSUING A FLASH
FLOOD WATCH FOR TOMORROW AFTER...ESP FOR THE 95 CORRIDOR AND
POINTS SOUTH AND EAST FOR 2+ INCH PWATS...COMBINED WITH TRAINING
CELLS...BUT HAVE A LOW CONFIDENCE. SOMETHING THE NEXT SHIFT MAY
NEED TO THINK ABOUT.
CANNOT RULE OUT A FEW STRONG THUNDERSTORMS TOMORROW...BUT HAVE A LOW
CONFIDENCE AS SHEAR AND LAPSE RATES ARE STILL WEAK. TEMPS ALOFT
BARELY COOL A DEGREE KEEPING THE ATMOSPHERE PRETTY STABLE AND WITH
THE FRONT BEING DISPLACED BY THE SHORTWAVE...REALLY LOSING A GOOD
AMOUNT OF FORCING. STILL WITH 70F DEWPOINTS CANT DISMISS THE
POTENTIAL FOR A QUICK SPIN-UP OR WET MICROBURST.
TOMORROW NIGHT...
WEAK COLD FRONT WILL STALL SOMEWHERE ACROSS THE SOUTH SHORE
OVERNIGHT. A MID-LEVEL WAVE WILL RIDE ALONG THE FRONT DEVELOPING A
WEAK LOW PRESSURE SYSTEM. AS THIS SYSTEM MOVES CLOSER...COULD SEE
SCT SHOWERS AND PERHAPS A THUNDERSTORM DEVELOP OVERNIGHT. STORM
MOTION WILL BE MOVING FORM THE SW TO THE NE AND INCREASE IN AREAL
COVERAGE THROUGH THE NIGHT. TEMPS WILL BE COOLER AS FRONTAL PASSAGE
WILL BRING IN LOWER DEWS AND TEMPS. A COMFORTABLE NIGHT AHEAD...BUT
A FEW SCT SHOWERS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* COOLER THU/THU NIGHT BUT UNCERTAIN IF WE SEE A PERIOD OF SHOWERS
* MAINLY DRY AND WARM FRI/SAT AND PROBABLY INTO MUCH OF SUNDAY
* A PERIOD OR TWO OF UNSETTLED WEATHER POSSIBLE EARLY NEXT WEEK
DETAILS...
THURSDAY AND THURSDAY NIGHT...
COOLER AND LESS HUMID WEATHER WILL BE USHERED IN ON THURSDAY BEHIND
A COLD FRONT. DEPARTING WAVE MAY RESULT IN SOME LEFT OVER MORNING
SHOWERS....ESPECIALLY ACROSS SOUTHEAST NEW ENGLAND.
OTHERWISE...A LOT OF CLOUDS EXPECTED ON THURSDAY. MAIN UNCERTAINTY
IS IF SOME OF OUR AREA IS AFFECTED BY AN MCS LATE THU INTO THU
NIGHT. WE WILL BE ON THE COOL SIDE OF THE BOUNDARY WITH BASICALLY
NO SURFACE INSTABILITY. MANY TIMES THESE MCS/S TEND TO GRAVITATE TO
WHERE THE HIGHEST INSTABILITY RESIDES...WHICH IN THIS CASE WILL BE
TO OUR SOUTHWEST. SO WOULD NOT BE SURPRISED IF MUCH OF THE AREA
ENDED UP DRY LATE THU/THU NIGHT. NONETHELESS...A PERIOD OF SHOWERS
IS CERTAINLY POSSIBLE WITH THE BEST CHANCE SOUTH OF THE MA PIKE AND
ESPECIALLY NORTHERN CT. NOT CONCERNED ABOUT THUNDER OR SEVERE
WEATHER WITH LIMITED INSTABILITY. HIGH TEMPS ON THU WILL MAINLY BE
IN THE 70S...AND MAY STRUGGLE TO REACH 70 ON THE IMMEDIATE EASTERN
MA COAST.
FRIDAY THROUGH SUNDAY...
NORTHWEST FLOW ALOFT SHOULD PROVIDE DRY WEATHER WITH WARM
AFTERNOON/S. HIGHS SHOULD REACH INTO THE 80S IN MOST LOCATIONS
FRI/SAT AND SUN AWAY FROM THE COAST. ITS POSSIBLE THAT A FEW
LOCATIONS FLIRT WITH 90 ON SUNDAY...IF CLOUDS AND ANY SCATTERED
PRECIPITATION WITH AN APPROACHING SHORTWAVE HOLD OFF UNTIL SUN NIGHT
OR MON.
SUNDAY NIGHT THROUGH TUESDAY...
LOW CONFIDENCE FORECAST ESPECIALLY WITH TIMING...BUT A PERIOD OR TWO
OF UNSETTLED WEATHER IS CERTAINLY POSSIBLE. THE MODELS DO SHOW A
FEW SHORTWAVES DROPPING INTO OUR REGION IN NORTHWEST FLOW ALOFT...SO
THE RISK FOR A PERIOD OR TWO OF SHOWERS WITH SOME EMBEDDED
THUNDERSTORMS EXISTS. TIMING UNCERTAIN...SO WILL CARRY LOW POPS SUN
NIGHT INTO TUE BUT NOT EXPECTING A WASHOUT. SEASONABLE TEMPS MUCH
OF THE TIME.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
BEFORE 00Z...MODERATE CONFIDENCE. PATCHY MVFR CIGS ACROSS THE
REGION THANKS TO A TROPICAL AIRMASS. CANNOT RULE OUT -SHRA OR A
-TSRA ACROSS THE I-90 CORRIDOR.
TONIGHT...MODERATE CONFIDENCE. CONDITIONS LOWER TO MVFR TO
LOCALIZED IFR. SOME GUIDANCE KEEPS STRATUS AT BAY...BUT BELIEVE
THAT IS UNDERDONE. MVFR FOG MAY DEVELOP AS WELL ACROSS THE
INTERIOR. COULD SEE IFR VSBYS ACROSS COASTAL REGION TONIGHT.
WEDNESDAY INTO WEDNESDAY NIGHT...MODERATE CONFIDENCE.
APPROACHING COLD FRONT WILL BRING SCT -SHRA AND -TSRA ACROSS THE
REGION. ANTICIPATE MVFR/IFR CIGS WITHIN ANY -TSRA AS WELL AS VSBY
RESTRICTIONS. OTHERWISE VFR FOR THE DAY. FRONT WILL STALL ACROSS
SOUTH SHORE ALLOWING FOR SHOWERS TO OVERSPREAD TOMORROW NIGHT.
CIGS COULD DROP TO MVFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY AND THURSDAY NIGHT...MODERATE TO HIGH CONFIDENCE. MAINLY
VFR CONDITIONS BUT CAN NO RULE OUT A PERIOD OF MVFR CIGS/VSBYS IN A
CLUSTER OF SHOWERS...HIGHEST RISK SOUTH OF MA PIKE LATE THU INTO THU
NIGHT.
FRIDAY AND SATURDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
SUNDAY...MODERATE CONFIDENCE. MAINLY VFR BUT MAY SEE MVFR-IFR
CONDITIONS DEVELOP ACROSS THE INTERIOR LATE SUN OR SUNDAY
NIGHT...BUT THAT IS HIGHLY UNCERTAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE.
TONIGHT...MAY SEE LEFTOVER 20-25 KT GUSTS THIS EVENING THEN
DIMINISH AFTER SUNSET. PATCHY FOG DEVELOPS WITH REDUCED
VSBYS...BELOW 3 MILES.
WEDNESDAY...SW WINDS WILL INCREASE...WITH GUSTS UP TO 20 KT ON THE
SOUTHERN OUTER WATERS. EXPECT SEAS TO REMAIN BELOW 5 FT...THOUGH
MAY BRIEFLY REACH 5 FT AT TIMES. CHANCE OF SHOWERS/THUNDERSTORMS
SOME WITH HEAVY RAINFALL.
WEDNESDAY NIGHT...FRONT WILL SIT ACROSS THE SOUTH SHORE...WITH A
LOW PRESSURE RIDING ALONG IT COULD SEE INCREASE IN SEAS AND
WINDS. SHOWERS WILL ALSO INCREASE FOR THE SOUTHERN WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
WEAK PRESSURE GRADIENT SHOULD KEEP WINDS/SEAS BELOW SMALL CRAFT
ADVISORY THRESHOLDS THROUGH THE WEEKEND. OVERALL...NICE BOATING
WEATHER EXPECTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ231-
251.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230.
&&
SYNOPSIS...FRANK/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...FRANK/DUNTEN
MARINE...FRANK/DUNTENHazardous weather outlook, Jul 7, 4:41 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT TUE JUL 7 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-082045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 441 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL WITH A LOW PROBABILITY OF FLASH FLOODING. LOCATIONS ACROSS RI...SOUTHEAST AND EASTERN MASS HAVE THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-082045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 441 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 7, 4:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EDT TUE JUL 7 2015 MAZ002-003-008>010-072100- WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE- 420 PM EDT TUE JUL 7 2015 ...STRONG THUNDERSTORM IN CENTRAL HAMPSHIRE...NORTHWESTERN HAMPDEN AND CENTRAL FRANKLIN COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HUNTINGTON...OR 9 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. LOCATIONS IMPACTED INCLUDE... AMHERST...NORTHAMPTON...GREENFIELD...DEERFIELD...MONTAGUE...HADLEY... SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...HUNTINGTON... BERNARDSTON...CONWAY...LEVERETT...ERVING...SHUTESBURY... WESTHAMPTON...GILL...WHATELY AND CHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4226 7291 4230 7294 4267 7250 4245 7230 TIME...MOT...LOC 2019Z 234DEG 30KT 4232 7285 NOCERA
Special weather statement, Jul 7, 4:57 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT TUE JUL 7 2015
MAZ003-004-072145-
NORTHERN WORCESTER-EASTERN FRANKLIN-
457 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORM IN NORTHEASTERN HAMPSHIRE...NORTHWESTERN
WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SUNDERLAND...OR 8 MILES NORTH OF AMHERST...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. TORRENTIAL
RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...ORANGE...DEERFIELD...GARDNER...ATHOL...WINCHENDON...
MONTAGUE...TEMPLETON...WESTMINSTER...ASHBURNHAM...HUBBARDSTON...
SUNDERLAND...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...
WHATELY...ROYALSTON...PETERSHAM AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4271 7192 4256 7184 4243 7249 4243 7259
4248 7262 4272 7215
TIME...MOT...LOC 2057Z 245DEG 27KT 4248 7252
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:20 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 40 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Jul 7, 5:20 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 55 min |
| Jul 7, 5:48 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 117 min |
| Jul 7, 6:21 PM EDT | Areal Flood Warning | BOX | Franklin, Hampshire | 114 min |
| Jul 7, 7:48 PM EDT | Flash Flood Watch | BOX | Barnstable, Bristol, Norfolk, Plymouth, Suffolk | 24 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.